Alert archive / Kansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 121, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 21, 2022, 7:59 PM CDT for Atchison County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2022, 7:59 PM CDT (00:59 UTC)
- Expired
- Jun 21, 2022, 8:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Atchison County, KS
The radar
The Topeka radar (KTWX), 99 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 5:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:28 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 21, 6:28 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
628 PM CDT Tue Jun 21 2022
.Discussion...
Issued at 324 PM CDT TUE JUN 21 2022
Key Points:
* Thunderstorms are expected tonight as cold front moves through the
area. A few storms could produce strong wind gusts, locally heavy
rainfall and small hail.
* Cooler conditions are expected Wednesday & Thursday.
* Heat returns late week with the potential for advisory conditions
Friday into Saturday.
Detailed discussion...
As of 20Z, cold front bisected Iowa into far southeast Nebraska.
Area of cumulus has developed immediately ahead of the front across
Iowa. With additional heating, expect capping inversion to continue
to weaken. Surface based CAPE of 3000-3500 J/kg should allow for
rapid development of storms; however, limited wind shear may make it
difficult for storms to organize sufficiently. Expect storms to be
capable of producing strong wind gusts with 1500-1600 J.kg of
downdraft CAPE. With relatively warm environment, will take 50 dbz
of 40K+ to get one inch hail at the surface. With tops expected
around 45K, agree with SPC that the main threat will be damaging
wind gusts. In addition, could see locally heavy rainfall with deep
warm cloud depth, and precipitable water values near 1.7" (near 90th
percentile for this time of year).
Threat for storms is expected to follow the front southward
overnight. Lingering mid level cloud cover along with 850 hpa
temperatures cooling 3-5 degrees C will result in cooler
temperatures Wednesday.
Ridge riding shortwave is expected on Thursday, bringing an
additional round of showers and thunderstorms. While there is wind
shear, instability is very limited so severe weather is not
expected.
Upper level ridge is expected to strengthen Friday into Saturday as
surface ridge across the central plains works south into the Gulf
Coast. Potential for storms both Thursday and Friday night on the
nose of the low level jet developing across the central plains
feeding into northern Missouri/southern Iowa.
Cold front associated with trough moving along the US Canadian
border is expected to approach and move through the area on Saturday
afternoon. Cooler more seasonal temperatures are expected post-
frontal early next week with mainly dry conditions.
&&
.Aviation...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 627 PM CDT TUE JUN 21 2022
Main aviation concerns will be in the next 6 hours as
thunderstorms develop along a slowly southward moving cold front.
Isolated to scattered storms move through this evening with winds
becoming light northerly behind the front later tonight. Within
any storm expect brief IFR conditions if a terminal is impacted.
But otherwise, conditions will be VFR.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory until 8 PM CDT this evening for KSZ025-057-102>105.
MO...Heat Advisory until 8 PM CDT this evening for MOZ002>008-011>017-
020>025-028>033-037>040-043>046.
&&
Discussion...BT
Aviation...CDBHazardous weather outlook, Jun 21, 5:01 AM CDT, 14 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 501 AM CDT Tue Jun 21 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-221015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 501 AM CDT Tue Jun 21 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Hazardous heat is expected today with temperatures in the mid to upper 90s and heat index values around 105F. Showers and thunderstorms are expected this evening starting across far NW MO and NE KS moving SE through the overnight hours. An isolated strong to severe storm is possible with the most likely hazards being high winds and hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hazardous heat is expected to return Friday and Saturday. Heat indices look to be around 100F-107F. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 21, 6:48 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
648 PM CDT Tue Jun 21 2022
MOZ003-004-220015-
Worth MO-Gentry MO-
648 PM CDT Tue Jun 21 2022
...A strong thunderstorm will impact portions of south central Worth
and northwestern Gentry Counties through 715 PM CDT...
At 648 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ravenwood, or 8 miles north of Stanberry, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gentry and Worth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Missouri.
&&
LAT...LON 4037 9438 4029 9438 4028 9460 4036 9460
4042 9443
TIME...MOT...LOC 2348Z 256DEG 15KT 4034 9455
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KlausSpecial weather statement, Jun 21, 7:32 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
732 PM CDT Tue Jun 21 2022
MOZ002-004-220100-
Gentry MO-Nodaway MO-
732 PM CDT Tue Jun 21 2022
...A strong thunderstorm will impact portions of northwestern Gentry
and southeastern Nodaway Counties through 800 PM CDT...
At 732 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ravenwood, or 7 miles northwest of Stanberry, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stanberry, Conception Junction, Clyde and Conception.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Missouri.
&&
LAT...LON 4019 9473 4030 9477 4038 9454 4031 9448
4020 9448
TIME...MOT...LOC 0032Z 254DEG 18KT 4027 9467
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KlausThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:15 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Worth | 45 min |
| Jun 21, 7:25 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 50 min |
| Jun 21, 7:32 PM CDT | Special Weather Statement | EAX | Gentry | 28 min |
| Jun 21, 8:12 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan | 33 min |
| Jun 21, 8:35 PM CDT | Special Weather Statement | EAX | Mercer | 40 min |
| Jun 21, 8:41 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam, Sullivan | 45 min |
| Jun 21, 8:44 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 31 min |
| Jun 21, 8:53 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 37 min |
| Jun 21, 9:23 PM CDT | Special Weather Statement | EAX | Buchanan | 37 min |
| Jun 21, 9:37 PM CDT | Special Weather Statement | EAX | Adair | 23 min |
| Jun 21, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Adair | 31 min |
| Jun 21, 10:09 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Ray | 36 min |
| Jun 21, 10:13 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, Jackson, Platte | 62 min |
| Jun 21, 10:32 PM CDT | Special Weather Statement | EAX | Adair | 28 min |
| Jun 21, 10:42 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 22 min |
| Jun 21, 10:53 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Macon | 28 min |
| Jun 21, 11:00 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 30 min |
| Jun 21, 11:05 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Linn, Livingston | 40 min |
| Jun 21, 11:09 PM CDT | Special Weather Statement | EAX | Clay | 36 min |
| Jun 21, 11:22 PM CDT | Special Weather Statement | EAX | Jackson | 23 min |
| Jun 21, 11:25 PM CDT | Special Weather Statement | EAX | Macon | 35 min |
| Jun 22, 12:29 AM CDT | Special Weather Statement | EAX | Chariton | 46 min |
| Jun 22, 12:39 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Macon, Randolph | 39 min |
| Jun 21, 8:23 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 37 min |
| Jun 21, 9:55 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth | 35 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.